Alert archive / Pennsylvania / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Jun 9, 2021, 4:29 PM EDT for Crawford County, Pennsylvania. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 9, 2021, 7:08 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WGUS81 KCLE 092029
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
429 PM EDT Wed Jun 9 2021
PAC039-092330-
/O.NEW.KCLE.FA.Y.0013.210609T2029Z-210609T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
429 PM EDT Wed Jun 9 2021
The National Weather Service in Cleveland has issued a
* Flood Advisory for...
Southwestern Crawford County in northwestern Pennsylvania...
* Until 730 PM EDT.
* At 429 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 2 and 3 inches of rain have
fallen.
Some locations that will experience flooding include...
Meadville, Harmonsburg, Atlantic, Adamsville, Conneaut Lake,
Geneva, Conneaut Lakeshore and Hartstown.
Additional rainfall of 0.5 to 1 inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4149 8037 4149 8008 4168 8008 4174 8040
4161 8039
$$
261 follow-up statement
928
WGUS81 KCLE 092308
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
708 PM EDT Wed Jun 9 2021
PAC039-092318-
/O.CAN.KCLE.FA.Y.0013.000000T0000Z-210609T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
708 PM EDT Wed Jun 9 2021
...FLOOD ADVISORY IS CANCELLED FOR SOUTHWESTERN CRAWFORD COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures. Additional showers are possible this
evening.
LAT...LON 4149 8037 4149 8008 4168 8008 4174 8040
4161 8039
$$
26What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 9, 3:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 9, 3:40 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 340 PM EDT Wed Jun 9 2021 .SYNOPSIS... Low pressure will slowly move east between the southern Great Lakes and Ohio valley through Friday before moving east off the mid Atlantic coast. After high pressure briefly returns to the area on Saturday, a cold front will push southeast across the area early Sunday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... This weather pattern which has been around the past few days will not change much going into Thursday. A very weak and broad upper level low continues to meander over the Ohio River Valley. The steering currents from the surface through the middle and upper levels of the atmosphere continue to remain weak. The air column will continue to be rather juicy with high moisture content which means we will see more of the same on Thursday with locally heavy downpours. We will see the widely diurnal convection from this afternoon slowly go away closer to sunset this evening. There will be the chance for a few showers lingering around through the night. Any areas that had rainfall today could see some patchy light fog develop late tonight into Thursday morning. Almost a carbon copy of weather for Thursday. We will start out with some clouds and peaks of sun. The chances of seeing the partial solar eclipse shortly after sunrise in the morning are not good with clouds expected. We will see widely scattered showers and pop up convection starting to develop between 10 am and noon when we hit our convective temperature. Scattered convection will be around most of Thursday afternoon before decreasing again Thursday evening. Localized heavy rainfall will be possible for a few locations where storms don't more much. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Northwest flow in the mid to upper levels dominates the short term forecast with several short waves moving southeast across the area through Saturday night. The airmass will remain quite humid through the short term period with dew points in the upper 60s to near 70. Day time heating should easily bring temperatures well into the 80s, allowing sufficient instability and resulting scattered showers/thunderstorms to develop during the afternoon hours. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A warm, moist airmass continues to remain over the region into Sunday before a large trough with significant height falls traverses southeast across the region Sunday night into Monday. This will result in a big pattern change with a much drier and cooler airmass being advected into the region Monday onward. High temperatures drop down into the 70s by Tuesday with much lower dew points in the 50s. && .AVIATION /18Z Wednesday THROUGH Monday/... The main weather message for aviation interest will be VFR to pockets of MVFR ceilings and visibility drops over the next 24 hours. We will continue to see scattered afternoon convection with weak steering flow and movement of storms. We will continued to mention VCTS and CB in the area of TAF sites through 23z today with convection slowly going away by sunset this evening. There will be the potential for MVFR ceilings to redevelop late tonight into Thursday morning along with some patch light fog or mist. We will basically see this weather pattern repeat itself on Thursday. Winds will be generally light and variable with the weak steering flow in the atmosphere. Outlook...Non-VFR possible Thursday and Friday and again Saturday night into Sunday. && .MARINE... Stagnant weather continues on Lake Erie today and tonight. East to northeast winds of around 15 knots develop on Lake Erie Thursday afternoon through Thursday night. Some models do forecast higher winds up to 20 knots so a brief Small Craft Advisory and/or Beach Hazard Statement may possibly be needed for Thursday afternoon/evening, though there is low confidence at this point. Northeast remains the predominant wind direction through Saturday, though to a lesser wind speed. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Griffin MARINE...Saunders
Hazardous weather outlook, Jun 9, 3:17 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 317 PM EDT Wed Jun 9 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-101930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 317 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected across the area today. Some storms may produce heavy rainfall this afternoon and evening, with localized flash flooding possible where storms persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:18 PM EDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Cleveland OH 318 PM EDT Wed Jun 9 2021 PAZ003-091945- Crawford- 318 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY... At 318 PM EDT, a strong thunderstorm was located near Cambridge Springs, or 7 miles northeast of Meadville, moving southwest at 15 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Meadville, Cambridge Springs, Guys Mills, Harmonsburg, Saegertown, Blooming Valley, Venango, Woodcock and Conneaut Lakeshore. LAT...LON 4184 8014 4176 7993 4155 7999 4165 8032 TIME...MOT...LOC 1918Z 027DEG 14KT 4174 8009 Saunders
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:18 PM EDT | Special Weather Statement | CLE | Crawford | 27 min |
| Jun 9, 3:41 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
| Jun 9, 4:26 PM EDT | Areal Flood Advisory | CLE | Erie | 8 min |
| Jun 9, 4:34 PM EDT | Flash Flood Warning | CLE | Erie | 3 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.